# SDR AWKA201801040001

- Difficulty date: December 29, 2017
- Submitted: January 5, 2018
- Operation: Air carrier
- Aircraft: N769XJ
- Make and model: Cessna 750
- Aircraft serial: 7500269
- Aircraft time: 11,250 hours, 5,520 cycles
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Landing Gear
- Condition: Malfunctioned
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

WHILE CONDUCTING A MAINTENANCE CONFIDENCE FLIGHT FOR AN UNRELATED ISSUE, AND REACHING AN ALTITUDE OF APPROXIMATELY FL200, FLIGHT CREW EXPERIENCED SEVERAL THUMPS FROM THE NOSE GEAR AND NOTED THE RED UNLOCK ANNUNCIATOR WAS ILLUMINATED. THE THUMPING STOPPED AND THE CREW ELECTED TO CONTINUE SINCE THERE WERE NO ISSUES AFFECTING FLIGHT AT THIS TIME. SOON AFTER AT APPROXIMATELY FL250 THE THUMPING FROM THE NOSE GEAR STARTED AGAIN AND THE DECISION WAS MADE TO RETURN TO DEPARTURE. DURING THE RETURN TO DEPARTURE AND WHILE ON DESCENT BELOW FL180 THE LANDING GEAR WAS CYCLED TO ENSURE IT WAS WORKING PROPERLY, AT WHICH TIME ONLY THE TWO MAIN GEAR WERE INDICATING DOWN AND LOCKED, ALONG WITH A RED UNLOCK ANNUNCIATOR. THE FLIGHT CREW RAN THE CHECKLIST, BUT WERE STILL UNSUCCESSFUL IN LOWERING THE NOSE GEAR, AN EMERGENCY WAS DECLARED AT THIS POINT. A LOW APPROACH WAS EXECUTED AND THE CREW WAS INFORMED BY AIRPORT OPS THAT THE NOSE GEAR WAS PARTIALLY EXTENDED. FOLLOWING SUFFICIENT FUEL BURN AND FURTHER ATTEMPTS TO LOWER THE NOSE GEAR, A SUCCESSFUL LANDING WAS ACCOMPLISHED WITH MINIMAL DAMAGE TO THE NOSE OF THE AIRCRAFT. OPEN
